MAUDE Adverse Event Report: COOK INC SAFE-T-J NEPHROSTOMY DRAINAGE SET FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J NEPHROSTOMY DRAINAGE SET FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): postal code: (b)(6).G4 - pma/510(k) #: k171764 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the safe-t-j nephrostomy drainage set fixed core wire guide unraveled.When the user straightened the wire guide using their fingers, the wire guide became "floppy" and snapped in which a small part of the wire uncoiled due to a section of the green ptfe coating becoming loose.It was also noted that the red wire introducer was not used.The wire guide was not kinked and did not flake, but a section of noticeable color difference was observed and the silver metal was exposed.The event happened prior to patient contact and the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Investigation-evaluation it was reported the safe-t-j nephrostomy drainage set fixed core wire guide unraveled.When the user straightened the wire guide using their fingers, the wire guide became "floppy" and snapped in which a small part of the wire uncoiled due to a section of the green ptfe coating becoming loose.It was also noted that the red wire introducer was not used.The wire guide was not kinked and did not flake, but a section of noticeable color difference was observed, and the silver metal was exposed.The event happened prior to patient contact, and the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection and dimensional verification of the returned device was conducted during the investigation.One prior to use wire guide was returned for evaluation.Starting at the proximal end of the device, the elongation/unraveling begins at approximately 71.2cm.Both weld balls were intact.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed five related non-conformances.All nonconforming devices were scrapped, and the rest were 100% inspected.A complaint history search identified one other event reported for a related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: ¿warnings: this product is a delicate instrument.Avoid forceful angulation.Altering the tip¿s configuration or curve manually may damage the wire guide.Precautions: inspect the wire guide for kinks or damage prior to use.Instructions for use: if needed, insert the wire guide insertion tool (provided) through the valve assembly or hub of the guiding sheath or other interventional device.Insert the tip of the wire guide through the insertion tool.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, a root cause for this event was traced to unintentional user error.The customer stated that they used their fingers to straighten the wire for advancement.The product labeling indicates that they device may become damaged if the device is manually manipulated.The product labeling suggests that the provided insertion tool be used.Depending on the force exerted, the device may be easily damaged as it is a small delicate wire guide.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the associated risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J NEPHROSTOMY DRAINAGE SET FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18959656
Report Number1820334-2024-00399
Device Sequence Number4580131
Product Code DQX
UDI-Device Identifier00827002020085
UDI-Public(01)00827002020085(17)281207(10)15793272
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSCF-38-80-3-PNS
Device Lot Number15793272
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown